MAUDE Adverse Event Report: NOVO NORDISK A/S, MS HJOERRING NOVOFINE 8MM (30G)AUTOCOVER; NEEDLE

NOVO NORDISK A/S, MS HJOERRING NOVOFINE 8MM (30G)AUTOCOVER; NEEDLE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 02/17/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Accidental needle stick with potential (b)(6) transmission [injury associated with device].Case description: this serious spontaneous case from the united states was reported by a nurse as "accidental needle stick with potential (b)(6) transmission" beginning on (b)(6) 2019, "accidental needle stick with potential (b)(6) transmission" beginning on (b)(6) 2019, and concerned a (b)(6) female patient who was treated with novofine 8mm (30g) autocover (needle) from unknown start date due to "device therapy".Medical history was not provided.Concomitant products included - byetta (exenatide, exenatide) on (b)(6) 2019.The patient accidentally stuck herself with novofine autocover needle after administering byetta to a patient with (b)(6).The patient stuck herself with the part of the needle that went into the byetta.Action taken to novofine 8mm (30g) autocover was not reported.Batch number was reported.The outcome for the event "accidental needle stick with potential (b)(6) transmission" was not reported.
 
Event or Problem Description
Case description: investigation results: novofine autocover 30g 100 needles, batch number: 18j14u: the product was not returned for examination.The complaint has been registered in the novo nordisk complaint handling system.Since last submission the case was updated with the following: investigation results were updated, manufacturer comment updated, narrative updated accordingly.Manufacturer comment: 28-mar-2019: as the device (novofine 8mm) has not been returned to novo nordisk a/s for investigation and only very limited information regarding the handling of suspected device is available, it is not possible to identify a clear root-cause of the experienced adverse event and thus find similar incidents to the one reported in argus case (b)(4).Evaluation summary: novofine autocover 30g 100 needles, batch number: 18j14u: the product was not returned for examination.The complaint has been registered in the novo nordisk complaint handling system.

Brand Name
NOVOFINE 8MM (30G)AUTOCOVER
Common Device Name
NEEDLE
Manufacturer (Section D)
NOVO NORDISK A/S, MS HJOERRING
hjoerring,
DA 
MDR Report Key8421894
Report Number9681822-2019-00002
Device Sequence Number277665
Product Code FMI
UDI-Device Identifier00301691852757
UDI-Public00301691852757
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K050106
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberN/A
Device Catalogue Number185275
Device Lot Number18J14U
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/17/2019
Supplement Date Received by Manufacturer03/26/2019
Initial Report FDA Received Date03/14/2019
Supplement Report FDA Received Date04/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BYETTA (EXENATIDE, EXENATIDE)
Outcome Attributed to Adverse Event Other;
Patient Age22 YR